Jump to content
ACN Latitudes Forums

Recommended Posts

Can someone please remind me about why pandas kids should avoid Tylenol if at all possible and take ibeuprofin. The problem is that almost all of the over the counter cough and cold type medicines have Tylenol in them not ibeuprofin. Should I be concerned about giving these multi symptom meds and break it down and just give Robitussin for cough and something else for congestion. I remember reading a thread about Tylenol but don't remember details. Anyone have any new info. Thanks

Link to post
Share on other sites

Tylenol (acetaminophen) depletes glutathione. Glutathione is the body's most important antioxidant. It has a critical role in protecting cells from oxidative stress and maintaining the immune system.

 

Here is a good article on glutathione: http://www.huffingtonpost.com/dr-mark-hyman/glutathione-the-mother-of_b_530494.html

 

High doses of acetaminophen or long term use depletes glutathione, which is made by our liver. This is the primary reason for this widely used over-the-counter drug's well-talked about liver toxicity. When someone overdoses on Tylenol, NAC will be administered to clear out the liver. NAC (N-Acetyl-L-Cysteine) is a precursor to glutathione.

 

In my ignorance many years ago, I often gave Tylenol post-vaccinations to both of my children. Glutathione escorts mercury out of the body. Some vaccinations at the time my children were young contained mercury. By giving them Tylenol, I was unknowingly putting them at risk for mercury toxicity. They both have heavy metal loads to this day.

 

We only use Ibuprofen and completely avoid the use of Tylenol.

 

 

 

 

Link to post
Share on other sites

Thanks md mom, great article. I also gave my children Tylenol after childhood vaccinations which was reccomended by the pediatrician...uggggg! Anyway, all we can do is move forward from here. I have been avoiding Tylenol with my son as much as possible and will continue to do so. I just have not seen any postings on this topic in a long time and just wondered what the implications are when giving Tylenol. Sometimes at the school they like to give Tylenol if child has a fever or headache.

Link to post
Share on other sites

Tylenol also has a small threshold in which overuse can damage the liver. While, I knew you shouldn't take more than the recommended dosages, I was surprised to find out just how easy it is to damage your liver using it. Here is a great interview and article about it:

http://www.thisamericanlife.org/radio-archives/episode/505/use-only-as-directed

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...